MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
A non healthcare professional reported that, after intraocular lens implantation surgery, the patient experienced poor vision.Hence the lens was explanted and replaced with another lens in a secondary procedure.The clinical reason for explant was other mechanical complications of lens, pigment on lens.Additional information was received stating that, there was patient harm.The diagnosis of the harm was corneal edema secondary to lens exchange.In the surgeon's opinion, the prognosis is suspected visual improvement once corneal edema subsides.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in a specimen cup.Blood and solution was dried on the lens.The optic was cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.The lens was cleaned with klotho-related protein klrp (klrp) for further evaluation.No "pigment" on the lens was observed.It is possible the dried solution or blood may have been interpreted as the reported "pigment on the lens" complaint.Complaint and product history records were reviewed and documentation indicated the product met release criteria.A qualified associated cartridge and handpiece was indicated.The viscoelastic indicated is not qualified for the product combination used.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the multifocal toric 20.5 diopter (+2.25cyl) add power +2.2 & 3.2 lens model was replaced with a monofocal non-toric non-company 19.5 diopter lens.Due to the exchange of a multifocal toric lens to a monofocal non-toric lens, may suggest that the replacement lens model was an improved choice for the patient's vision needs.The reported "pigment on the lens" complaint was not observed.The lens was cleaned with klrp for further evaluation.No "pigment" was observed.It is possible the dried solution or blood may have been interpreted as the reported complaint.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18836136
Report Number1119421-2024-00412
Device Sequence Number7227039
Product Code MFK
UDI-Device Identifier00380652416061
UDI-Public00380652416061
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberTFNT40
Device Catalogue NumberTFNT40U205
Device Lot Number12738999
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTATION/FOLDING FORCEPS USED: CURVED TIES.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; REPLACEMENT IOL L161AL 19.5SN (B)(6).; VISCOELASTIC : OCUCOAT LOT 030391 EXP: 07/2026.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown